July 27, 2013 at 4:09 pm #500samuel94Participant
Sorry, if this question may be stupid but I just don’t get it.
I defenitely have some issues with high pressure and Syringomyelia in my spinal cord is a result of it.
But here in Germany doctors tell me that Diamox isn’t good for me as my body will get used to it and I’ll need to increase dose from time to time.
Is it true?
Because as I remember from your video about Diamox you only took it for some months and discontinued taking it or did I understand it wrong?
Thanks in advance for any answers!
SamuelJuly 27, 2013 at 7:08 pm #3953Dr. DianaKeymaster
Hi Samuel! I expected that my kids and I would stay on Diamox indefinitely. I was prepared to do so, as was my urologist (and some folks say their nephrologist) in order to keep us off of kidney stones. If you go to any forum about ‘Pseudo-tumor cerebri’ or ‘IIH – Idiopathic Intracranial Hypertension’, you can see lots of discussions about this is done. Basically, Diamox can make you too acidic for it to work (your serum CO2 needs to be at 22 or above). You also need to watch your Potassium levels once in a while (every 6 months is what my doctors and I did). There are ways to stay alkaline — baking soda capsules (but you don’t want to rely just on them — my oncologist explained that my chances of developing kidney stones would go up). You sort of need to mix it up. He had lots of suggestions for us — we use alkaline drops in our water, we switched to the Citrate form of all supplements, when available, sometimes we’ll take the “Acid to Alkaline” supplements from the health food store (but they are pricey), and we sort of watch for acidic and alkaline foods (google). What helped immediately, was that about 9 months into it, I DID need potassium, and was prescribed the citrate form. Not only did it correct for loss of potassium, but it corrected the pH issue at the same time! Calcium channel blockers that my cardiologist had me on for a while (sort of as an experiment) actually RAISE potassium, so I had to stop potassium then! Oh, something else the urologist recommended was “Theralith”. I take that also. Honestly, only my son had an issue with acidity early on. He’s fine now. Yes, I was able to go off of Diamox for quite a while, then went back on it when I became “inflamed” from an injury. For me, inflammation (not controlled with steroids, anti-inflammatories, etc.) make my CSF/venous blood outflow sluggish, for whatever reason. I’ve come to be able to listen to my body now. It doesn’t tell me what to do — it SCREAMS AT ME. Ha. Brain shunts… well, we won’t go there in this thread, but I will continue to try to avoid them, however possible!. 😉
- You must be logged in to reply to this topic.